Where to start!!!!!

Hi everyone, I've not been on here for a very long time. Still itching for England and over the last couple of weeks have had more problems.

I started with what seemed like an allergic reaction, swollen face, restricted feeling in my throat, rash on my lower abdomen and buttocks and also a horrendous pain under my ribs I likened the pain to that of pancreatitis which I was unfortunate to suffer from after having naso billiary drainage.

Anyway I ended up in A & E twice and it was discovered that my lymph nodes were all swollen and the immunologist put this down to my PBC.

Loads of questions.... Have any of you suffered similarly? Is this likely to recur.

I have an appointment in Newcastle at the end of the week so hopefully get some answers then but any input will be most welcome.

I am still having the symptoms now but they have gotten a lot more bearable.

Thanks for reading

Debbie xxx

7 Replies

  • Sorry scratty. Not heard of anything like this, sorry you are having a rough time at the moment.

    I know from the past when my children were growing up that at times certain parts of the anatomy can become swollen. Glands are often said to be.

    Have you been in contact with anyone who has had some sort of bug that youcould have picked up which has caused the reaction with lymph nodes that you are experiencing. Have you had any new meds lately or even had the 'flu jab that is being recommended (I'm not partaking of that, have my own theory there).

    Many years ago my daughter, my first child only had the measles vaccination at 13mths and then when her brother ws born 2yrs later and he reached a year old he was given the new MMR and it was offered to my daughter. I never really thought much as she'd been ok with just the measles. She started feeling ill within a week following her MMR and had swollen face, all her joints had ceased up and were paining her to move. She ended up at casualty of local hospital and I got asked allsorts of questions. I got stone-walled when I mentioned it didn't have anything to do with the recent MMR. I never got a right answer with regards to this but my daughter after being checked for childhood arthritis did recover within weeks.

    I found out several years ago that in some patients this is known as a bad reaction to the MMR as she displayed the very symptons that are listed with the MMR vaccination that I saw on the Patient Info Leaflet. Know a different subject but I find it odd that we can all go for vaccinations at our doctors' surgeries and yet never actually read any information beforehand as we might if we pick up a prescription for new tablets (ie urso) to be prepared. I had the Hepatitis vaccinations in work a few years prior to starting with itching in 2010 that led to PBC diagnosis Dec 2010 when I was 46 at the time (I am 50 now) and I am still convinced that this was my trigger for PBC.

  • Hi Peridot

    You are right we don't think about what's in the jabs and yes I've just had the flu jab and was put on a new drug to try for the itch, they could all be factors.

    Thanks for the reply


  • The same things happened to me prior to diagnosis. I was hospitalised twice. Docs likened it to having a severe allergic reaction to myself??? Every since I have to take antihistamines on a daily basis. Citirizine and Piriton. Touch wood it's never happened since.

    Since then I was eventually diagnosed with PBC, (just after sinus surgery) I do have multiple AI overlaps.

    However I am managing realitively well. Apart from the odd flare up.

    This is the first time I have come across anyone with symptoms similar to mine.

    Thought I just had weird symptoms as everyone is so different.

    Hope you get your answers from the docs on your visit. Would be great if you would share their thoughts?

    Good luck xx

  • Hi Julie

    Thanks for your reply, that is basically what the Dr said was happening to me, I've been told to stay on the antihistamines until I get an appointment with the immunologist, even now I am still getting covered in a rash every day and have the restricted feeling in my upper abdomen. I'll keep you informed about my specialist visit.


  • P's. My name is Julie. I am 46 and live in Lincolnshire. X

  • It could be angioedema - usual treatment is antihistamine. I have recently been given Fexofenadine which is a new antihistamine licenced for this. It really helps. If I get a virus it tends to get quite bad..ie they don't like it if it affects your airways, then they give steroids to settle it down. It could be worth discussing with your doctor...it is quite commonly associated with autoimmune disease.

  • Thanks Val,

    I've been put in the Fexofenadine, it sounds pretty much the same as you stated, I'll keep you posted, still feeling pretty grim but seeing specialist tomorrow.


You may also like...